MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00Z
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(6) manufactures the s5 system.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that when switching on the s5 system after few minutes, a pump gave an error message associated to a shaft encoder fault.Reportedly, the error message was coming continuously and pump was not running.The connections were checked and reinsert but the problem persisted.There was no patient involvement.
 
Additional Manufacturer Narrative
H.10: the serial number of the affected roller pump used on the s5 system was provided: model number: 10-80-00.Serial number: (b)(6).Udi code: (b)(4).Manufacturing date of device: february 11, 2022.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.The processor board and the shaft angle encoder were replaced and the problem was solved.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Based on analysis of manufacturing records, a deviation during manufacturing process could be ruled out.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received a report that when turning on the s5 system after a few minutes, a roller pump gave an error message 'shaft encoder fault pump 2' associated with an encoder failure.The error message kept coming up and the pump didn't work.The connections have been checked and re-entered and the problem persisted.There was no patient involvement.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.The computer board hkr and the shaft angle encoder were replaced and the problem was fixed.The device had been used in two procedures following the replacement of the components, with no other errors.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The involved computer board hkr 0325 shaft angle encoder were returned to the manufacturing site and visual inspection of all components found no defects/burnt/damage.No ncr related to the pumps serial number or one of the replaced components was issued.Based on the analysis of dhr, it can be ruled out a deviation occurred during manufacturing process.Review of similar cases on impacted code: 10-80-00z manufactured in 2022 was performed, highlighting that no complaints were identified in the database.Thus, the case is isolated.Based on the above, it cannot be ruled out that the root cause of the reported event could be traced back to an inherent failure of the electro-mechanical components.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14432973
Report Number9611109-2022-00244
Device Sequence Number5658585
Product Code DTQ
UDI-Device Identifier04033817902676
UDI-Public(01)04033817902676(11)220215
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/14/2022
11/21/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/08/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown